Alert archive / South Carolina / Small Craft Advisories in 2011

Small Craft Advisory 10, NWS Wilmington, NC

February 1, 2011

NWS Wilmington, NC issued this small craft advisory at Feb 1, 2011, 3:02 AM EST. It took effect at Feb 1, 2011, 10:00 PM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2011, 3:02 AM EST (08:02 UTC)
In effect from
Feb 1, 2011, 10:00 PM EST
Expired
Feb 2, 2011, 8:34 PM EST
In force
23 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WHUS72 KILM 010802
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
302 AM EST TUE FEB 1 2011

AMZ250-252-254-256-011615-
/O.NEW.KILM.SC.Y.0010.110202T0300Z-110203T0400Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
302 AM EST TUE FEB 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
11 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
11 PM EST WEDNESDAY. 

* WINDS AND WAVES: SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 KNOTS
  TONIGHT WITH SEAS BUILDING TO 6 TO 9 FT LATE. WIND GUSTS COULD
  REACH 30 KNOTS AT TIMES AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

9

HTTP://WWW.WEATHER.GOV/ILM
8 follow-up statements
220 
WHUS72 KILM 011611
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1111 AM EST TUE FEB 1 2011

AMZ250-252-254-256-020000-
/O.CON.KILM.SC.Y.0010.110202T0300Z-110203T0400Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1111 AM EST TUE FEB 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 11 PM EST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 11 PM EST WEDNESDAY. 

* WINDS AND WAVES: SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 KT
  TONIGHT WITH GUSTS UP TO 30 KT TOWARD DAYBREAK WEDNESDAY. SEAS
  WILL BUILD TO 6 TO 9 FT LATE TONIGHT. WINDS WILL VEER TO THE
  SOUTHWEST AND WEST AT 20 TO 25 KNOTS WITH GUSTS UP TO 30 KT
  DURING THE DAY WEDNESDAY PRIOR TO THE PASSAGE OF THE COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
11

HTTP://WWW.WEATHER.GOV/ILM
416 
WHUS72 KILM 012057
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
357 PM EST TUE FEB 1 2011

AMZ250-252-254-256-020400-
/O.CON.KILM.SC.Y.0010.110202T0300Z-110203T0400Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
357 PM EST TUE FEB 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 11 PM EST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 11 PM EST WEDNESDAY. 

* WINDS AND WAVES: SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 KT
  TONIGHT WITH FEW GUSTS UP TO GALE FORCE TOWARD DAYBREAK
  WEDNESDAY AHEAD OF A PRE-FRONTAL TROUGH. SEAS WILL BUILD TO 6 TO
  9 FT LATE TONIGHT. WINDS WILL VEER TO THE SOUTHWEST AND WEST AT
  20 TO 25 KNOTS WITH GUSTS UP TO 30 KT DURING THE DAY WEDNESDAY
  PRIOR TO THE PASSAGE OF THE COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
11

HTTP://WWW.WEATHER.GOV/ILM
556 
WHUS72 KILM 020215
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
915 PM EST TUE FEB 1 2011

AMZ250-252-254-256-021100-
/O.NEW.KILM.MF.Y.0002.110202T0300Z-110202T1500Z/
/O.CON.KILM.SC.Y.0010.110202T0300Z-110203T0400Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
915 PM EST TUE FEB 1 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST WEDNESDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST WEDNESDAY. 

* WINDS AND WAVES: SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 KT
  TONIGHT WITH A FEW GUSTS UP TO GALE FORCE TOWARD DAYBREAK AHEAD
  OF A PRE-FRONTAL TROUGH. SEAS WILL BUILD TO 6 TO 9 FT AND AROUND
  10 FT AT FRYING PAN SHOALS. WINDS WILL VEER TO THE SOUTHWEST AND
  WEST AT 20 TO 25 KNOTS WITH GUSTS UP TO 30 KT DURING THE DAY
  WEDNESDAY PRIOR TO THE PASSAGE OF THE COLD FRONT.

* VISIBILITY: WARM...MOIST AIR MOVING ACROSS CHILLY WATER
  TEMPERATURES WILL BE CONDUCIVE FOR THE DEVELOPMENT OF DENSE SEA
  FOG. VISIBILITIES WILL LIKELY DROP TO LESS THAN 1 NM ACROSS A
  MAJORITY OF THE AREA OVERNIGHT AND WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED
TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
RJD

HTTP://WWW.WEATHER.GOV/ILM
401 
WHUS72 KILM 020508
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1208 AM EST WED FEB 2 2011

AMZ250-252-254-256-021315-
/O.CAN.KILM.MF.Y.0002.000000T0000Z-110202T1500Z/
/O.CON.KILM.SC.Y.0010.000000T0000Z-110203T0400Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1208 AM EST WED FEB 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
DENSE FOG ADVISORY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
UNTIL 11 PM EST THIS EVENING. 

* WINDS AND WAVES: SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 KT
  TONIGHT WITH A FEW GUSTS UP TO GALE FORCE TOWARD DAYBREAK. SEAS
  WILL BUILD TO 6 TO 9 FT AND AROUND 10 FT AT FRYING PAN SHOALS.
  WINDS WILL VEER TO THE SOUTHWEST AND WEST AT 20 TO 25 KNOTS WITH
  GUSTS UP TO 30 KT DURING THE DAY WEDNESDAY PRIOR TO THE PASSAGE
  OF THE COLD FRONT.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

9

HTTP://WWW.WEATHER.GOV/ILM
203 
WHUS72 KILM 020814
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
314 AM EST WED FEB 2 2011

AMZ250-252-254-256-021615-
/O.CON.KILM.SC.Y.0010.000000T0000Z-110203T0400Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
314 AM EST WED FEB 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* WINDS AND WAVES: SOUTHERLY WINDS 20 TO 25 KT ARE EXPECTED THIS
  MORNING WITH A FEW GUSTS UP TO 30 KNOTS. SEAS WILL BUILD TO 5 TO
  7 FEET WITH SOME 8 FOOT SEAS POSSIBLE NEAR FRYING PAN SHOALS.
  WINDS WILL VEER TO THE SOUTHWEST AND WEST LATER TODAY...WITH
  WINDS AND SEAS DIMINISHING TONIGHT.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

9

HTTP://WWW.WEATHER.GOV/ILM
635 
WHUS72 KILM 021547
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1047 AM EST WED FEB 2 2011

AMZ250-252-254-256-030400-
/O.CON.KILM.SC.Y.0010.000000T0000Z-110203T0400Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1047 AM EST WED FEB 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* WINDS AND WAVES: SOUTHERLY WINDS 20 TO 25 KT ARE EXPECTED THIS 
  MORNING WITH A FEW GUSTS UP TO 30 KNOTS. SEAS WILL BUILD TO 5 
  TO 7 FEET WITH SOME 8 FOOT SEAS POSSIBLE NEAR FRYING PAN 
  SHOALS. WINDS WILL VEER TO THE SOUTHWEST AND WEST LATER 
  TODAY...WITH WINDS AND SEAS DIMINISHING TONIGHT. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/ILM
665 
WHUS72 KILM 022319
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
619 PM EST WED FEB 2 2011

AMZ254-256-030030-
/O.CAN.KILM.SC.Y.0010.000000T0000Z-110203T0400Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
619 PM EST WED FEB 2 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. CONDITIONS HAVE FALLEN BELOW ADVISORY
CRITERIA.

$$

AMZ250-252-030400-
/O.CON.KILM.SC.Y.0010.000000T0000Z-110203T0400Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
619 PM EST WED FEB 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* WINDS AND WAVES: OFFSHORE FLOW WILL CONTINUE TO TREND SEAS
  DOWNWARD THIS EVENING. SEAS SHOULD FALL BELOW 6 FEET LATE THIS
  EVENING.

$$
RJD

HTTP://WWW.WEATHER.GOV/ILM
741 
WHUS72 KILM 030134
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
834 PM EST WED FEB 2 2011

AMZ250-252-030245-
/O.CAN.KILM.SC.Y.0010.000000T0000Z-110203T0400Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
834 PM EST WED FEB 2 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/ILM

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 12:42 AM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Feb 1, 12:42 AM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1242 AM EST TUE FEB 1 2011

.SYNOPSIS...
A COOL AND DAMP PATTERN WILL CONTINUE THROUGH TUESDAY AFTERNOON. A
WARM FRONT WILL MOVE ACROSS THE AREA LATE TUESDAY. A COLD FRONT WILL
FOLLOW QUICKLY FROM THE WEST WITH GOOD CHANCES OF RAIN EARLY
WEDNESDAY. WEAK HIGH PRESSURE WILL PREVAIL THURSDAY FOLLOWED BY
ANOTHER STORM SYSTEM AFFECTING THE AREA FRIDAY INTO SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 900 PM MONDAY...LEFTOVER PATCHY LIGHT RAIN THROUGH THIS
EVENING. OTHERWISE...LOOKING AT OVERCAST SKIES FROM LOW LEVEL
STRATUS AND ONLY PATCHY FOG AT MOST AS WEDGE OF SFC HIGH PRESSURE
PREVAILS OVERNIGHT INTO TUESDAY. THE N-NE FLOW RESULTING FROM THE
WEDGE WILL CONTINUE TO FUNNEL AND SUSTAIN THE SHALLOW DEPTH OF COLD
AIR ACROSS THE FORECAST AREA INTO TUE. FOR THE MOST PART...COULD SEE
ANOTHER 1-3 DEGREE DROP IN DEWPOINTS BY DAYBREAK TUE...WITH LOW TO
MID 30S WELL INLAND TO THE UPPER 30S TO AROUND 40 AT THE COAST.
TONIGHTS TEMPS WILL RANGE UP TO 5 DEGREES ABOVE DEWPOINTS...WITH
LOWS SLATED IN THE UPPER 30S INLAND TO THE LOWER 40S AT THE BEACHES.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 2:30 PM MONDAY...ONLY SUBTLE CHANGES TO THE SHORT TERM AS THE
MAIN FRONT...ASSOCIATED WITH A MID LEVEL CYCLONE MOVING THROUGH
THE MIDWEST...REMAINS SCHEDULED FOR AN EARLY WEDNESDAY MORNING
ARRIVAL.

IN FINE TUNING THE FORECAST AS WE STEP CLOSER IN TIME...I INCREASED
POPS FOR THE WESTERN AREAS EARLY WEDNESDAY MORNING TO CATEGORICAL AS
THE LOW LEVEL CONVERGENCE AT 850MB IS BETTER IN THESE AREAS. AS THE
BOUNDARY MOVES TO THE EAST...THE CONVERGENCE WEAKENS AND LIKELY POPS
SEEM MORE REASONABLE FOR COASTAL AREAS. AS FOR WEATHER TYPE...I
CONTINUED TO ADVERTISE SHOWERS SANS THUNDER AS THE SREF CAPE
PROBABILITIES OVER LAND ARE NON EXISTENT.

GUIDANCE HAS BACKED OFF SLIGHTLY ON SUSTAINED WINDS AS WILMINGTON
WAS PREVIOUSLY ADVERTISING SUSTAINED WINDS OF TWENTY KNOTS FOR
TUESDAY AFTERNOON. IT HAS SINCE DROPPED BACK A COUPLE OF KNOTS.
FORTUNATELY THERMAL PROFILES WILL NOT BE IDEAL FOR MIXING AS A 60
KNOT JET MOVES ACROSS EARLY WEDNESDAY. REGARDLESS...EXPECT GUSTY
CONDITIONS BEGINNING EARLY WEDNESDAY FROM 15-20 MPH AND 25-35MPH
WEDNESDAY AFTERNOON.

OVERALL I CONTINUE TO FAVOR THE COOLER TEMPERATURE GUIDANCE WHICH
KEEPS MOST AREAS BELOW 70 FOR WEDNESDAY. EXPECT LOW TEMPERATURES FOR
WEDNESDAY TO BE REALIZED EARLY WITH STEADY OR SLOWLY RISING
TEMPERATURES FOR THE REMAINDER OF THE NIGHT.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 2:30 PM MONDAY...CONFIDENCE STILL NOT HIGH ON THE LATEST LONG
TERM FORECAST. THE OPERATIONAL GFS AND ECMWF SURFACE PATTERNS ARE IN
AGREEMENT FOR A LOW PRESSURE TROUGH TO DEVELOP ALONG THE COAST
FRIDAY. BUT AFTER THIS THE ECWMF AND THE GFS DIVERGE GREATLY. THE
GFS DEVELOPS AT 1004 MB LOW OFF HATTERAS AT 12 UTC SATURDAY MORNING.
THE ECWMF HAS A MUCH WEAKER SURFACE LOW OVER HATTERAS AND A MAIN
LOW OVER SOUTHWEST GEORGIA. THE ECWMF IS ABOUT 12 HOURS SLOWER
DEVELOPING THE LOW WHICH WILL SHIFT LATE IN THE WEEKEND. SUNDAY AND
MONDAY ARE EXPECTED TO BE DRY AND SKIES WILL BE CLEARING.

AS MENTIONED EARLY WITH THE LOCATION OF THE TROUGH AND THE LOW
PRESSURE AREA TEMPERATURES ARE EXPECTED TO BE WARM ENOUGH SO ONLY
RAIN IS EXPECTED WITH THE LATE WEEK SYSTEM.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
AS OF 06Z...CONFIDENCE HAS DECREASED DUE TO POOR MODEL PERFORMANCE
AND CONTINUED ADVECTION OF SLIGHTLY DRIER LOW-LEVEL AIR INTO THE
REGION WHICH IS KEEPING IFR IN CHECK.

FRUSTRATING NIGHT TO SAY THE LEAST AS GUIDANCE CONTINUES TO
INITIALIZE WITH IFR CIGS...WHILE OF OUR AIRPORTS BUT ILM ARE
MVFR/VFR CURRENTLY. STRENGTHENING COLD AIR WEDGE IS ALLOWING FOR
WINDS TO REMAIN ALMOST DUE NORTH...WHICH IS ADVECTING DRIER AIR AS
EVIDENCED BY DEWPOINTS IN THE UPPER 20S ACROSS NORTHERN NC. NORTH
WINDS AOA 5 KTS WILL DELAY THE DEVELOPMENT AT IFR...ESP ACROSS SOUTH
CAROLINA. HIGHEST CONFIDENCE IS AT ILM WHERE CEILINGS ARE ALREADY
BELOW 1000 FT. NAM MOS GUIDANCE...WHICH HAS BEEN SLIGHTLY BETTER
THAN THE GFS MOS GUIDANCE...HAS REMOVED IFR FROM THE TERMINALS
ENTIRELY OVERNIGHT. HOWEVER WEDGE SCENARIOS NEARLY ALWAYS BRING IFR
INTO THE TERMINALS...AND AS WINDS SLOWLY VEER TO THE NE THE TD DROP
SHOULD CEASE AND CIGS WILL HAVE A CHANCE TO FILL IN. NOTE THAT AMD/S
MAY AGAIN BECOME NECESSARY DURING THE OVERNIGHT.

IMPROVEMENT WILL BE SLOW AFTER SUNRISE TODAY...BUT EXPECT AT LEAST
MVFR TO DEVELOP THIS AFTN...WITH VFR EVEN POSSIBLE. IMPROVEMENTS
WILL BE SHORT LIVED HOWEVER AS MOISTURE ASSOCIATED WITH A DEEP
MIDWEST SYSTEM WILL APPROACH FROM THE WEST...INTRODUCING CIG
RESTRICTIONS BACK TO THE TERMINALS BY THE END OF THIS FORECAST
PERIOD...WITH IFR DEVELOPING EVERYWHERE AFTER 00Z WEDNESDAY. WINDS
ON TUESDAY WILL SLOWLY VEER FROM N TO E AND THEN SE AT 6 TO 10 KTS
AS THE AREA GETS INTO THE WARM SECTOR.

EXTENDED OUTLOOK...MODERATE CONFIDENCE IN SHRA AND IFR WITH A COLD
FRONT WEDNESDAY. GUSTY SE WINDS ALSO LIKELY WEDNESDAY BEFORE FROPA.
VFR DEVELOPING WEDNESDAY NIGHT AND PERSISTING THROUGH THURSDAY.
MODERATE CONFIDENCE IN RAIN AND IFR RETURNING FRIDAY AND SATURDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 900 PM MONDAY...HIGH PRESSURE NOSING/RIDGING ACROSS THE
CAROLINAS FROM SE CANADA WILL PROVIDE A NE WIND OVERNIGHT INTO TUE.
THE SFC PG HAS SOMEWHAT STABILIZED AND ONLY WEAK CAA AT BEST...WILL
COMBINE TO PROVIDE 10-15 KT WIND SPEEDS...ALTHOUGH SPEEDS COULD BE
AROUND 15 KT EARLY ON FROM CAPE FEAR NORTH DUE TO THE DEPARTING WEAK
SFC LOW. SEAS WILL RUN 2 TO 3 FT...EXCEPT AROUND 3 FT CAPE FEAR
NORTH WHERE NE WINDS ARE SLIGHTLY STRONGER. SEAS WILL MAINLY BE
COMPRISED OF THE 4 TO 5 SECOND WIND CHOP.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 2:30 PM MONDAY...BENIGN WINDS AND SEAS FOR TUESDAY AS THE
WEDGE OF HIGH PRESSURE WEAKENS THROUGHOUT THE DAY. WINDS WILL BE 10
KNOTS OR LESS THROUGH THE DAY WITH SEAS 2-3 FEET. THE REAL ACTION
FOR THE MARINE COMMUNITY STARTS TUESDAY EVENING AS WINDS TURN SOUTH
AND INCREASED MARKEDLY. FORTUNATELY WATER TEMPERATURES IN THE 40S
AND 50S WILL IMPEDE CONVECTIVE MIXING AS A 60 KNOT JET MOVES BY AT
850MB. THE SYNOPTIC GRADIENT WILL STILL WARRANT SUSTAINED WINDS OF
25 KNOTS OR SO THROUGH MOST OF THE DAY WEDNESDAY. SIMILAR TO
PREVIOUS EVENTS...CANT RULE OUT A GUST OR TWO INTO GALE CRITERIA BUT
FEEL A SMALL CRAFT ADVISORY SHOULD SUFFICE. THE LATEST SWAN IS
ADVERTISING SEAS OF 6-9 FEET BY WEDNESDAY MORNING WHICH SHOULD
CONTINUE THROUGH EARLY AFTERNOON. AS WINDS TURN OFFSHORE...SEAS
QUICKLY DIMINISH.

LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 2:30 PM MONDAY...A FRONTAL BOUNDARY WILL BE WELL EAST OF THE
COASTAL WATERS AND THIS WILL PROVIDE FOR A NORTH TO NORTH-NORTHWEST
WIND OF 15 TO 20 KNOTS. BY FRIDAY MORNING A COASTAL TROUGH WILL
DEVELOP AND LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE GULF COAST
AND DEEPEN AS IT MOVES FROM HATTERAS NORTHWARD. THIS COASTAL TROUGH
WILL FORCE THE WINDS NORTHEAST ON FRIDAY AND THEN BACK TO THE
SOUTHWEST ON FRIDAY.

SEAS ARE EXPECTED TO BEGIN AT 2 TO 3 FEET NEAR SHORE TO ALMOST 5
FEET...20 MILES OFF THE COAST ON THURSDAY WITH THE OFFSHORE FLOW.
SEAS WILL SETTLE A BIT UNTIL THE LOW PRESSURE MOVES ACROSS ON
SATURDAY...BUT CONFIDENCE IS LOW ON THE TRACKING AND SPEED OF THE
SYSTEM SO CONFIDENCE ON SMALL CRAFT IS LOW AT THIS TIME.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...SHK
NEAR TERM...DCH
SHORT TERM...SHK
LONG TERM...DRH
AVIATION...JDW
Hazardous weather outlook, Jan 31, 6:29 PM EST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
629 PM EST MON JAN 31 2011

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-012330-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
629 PM EST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-012330-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
629 PM EST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WINDS AND SEAS MAY REACH SMALL CRAFT ADVISORY THRESHOLDS TUESDAY
NIGHT THROUGH WEDNESDAY AS STRONG LOW PRESSURE MOVES TO NEW
ENGLAND FROM THE MID-MISSISSIPPI VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

11

Nearby

Small Craft Advisories in South Carolina, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.